Toxin or medication-induced worsening of preexisting peripheral neuropathy is a generally accepted but not well-studied phenomenon in humans. Drug-induced exacerbation of Charcot Marie Tooth disease (CMT) neuropathy is a common concern; a list of potential drugs to avoid is maintained by the CMT Association but with limited direct evidence or advice on relative risk. An extensive literature search for reported cases of drug effects in CMT patients found the vast majority concerned excessive vincristine toxicity in patients with undiagnosed demyelinating forms of CMT, many after 1 or 2 doses. The CMT North American database was also queried for all drug-related effects. All but one drug cited as worsening neuropathy was present on a compiled inclusive list. These results and other available evidence were used to develop a revised risk stratified list for CMT patients and clinicians to consult prior to discussing risk to benefit ratios and making treatment decisions.
Full text links
We have located links that may give you full text access.